Texas, 2025Tornadoes and Flash Flood in Texas, May 1, 2025
May 1, 2025 · NWS EWX · 15 events in 5 counties and zones
Thunderstorms developed along an outflow boundary over the northern Texas Hill Country in a warm, moist airmass. Strong instability, vertical wind shear, and steep mid-level lapse rates led to supercells that produced three tornadoes and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along an outflow boundary over the northern Texas Hill Country in a warm, moist airmass. Strong instability, vertical wind shear, and steep mid-level lapse rates led to supercells that produced three tornadoes and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 1, 2:04 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, May 1, 2:04 PM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
304 PM CDT Thu May 1 2025
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Tonight through Friday night)
Issued at 156 PM CDT Thu May 1 2025
Key Messages:
- Severe Thunderstorm Watch for northern Hill Country and northern
I-35 Corridor until 9 PM. Large hail and damaging wind gusts most
likely threats.
- Level 1 to 2 of 5 risk of severe thunderstorms Friday afternoon
into Friday evening for all of South Central Texas.
- Any storm that forms over South Central Texas late today or
tonight will provide a marginal (level 1 of 4) risk of excessive
rainfall.
- There is a level 2 of 4 risk for excessive rainfall across nearly
all areas of South Central Texas Friday afternoon and evening.
Convection is beginning in the vicinity of an old outflow boundary
near our northeastern counties. Current conditions are high CAPE with
moderate vertical wind shear. We have issued a Severe Thunderstorm
Watch for this area until 9 PM. Steep mid-level lapse rates suggest
large hail as the most likely threat with damaging winds gusts also
likely. Storms will move from west to east.
Storms are also beginning to form out west in the vicinity of the
dryline. The airmass there is also unstable with only moderate wind
shear. Conditions are favorable for strong to severe thunderstorms
this evening. There is a level 2 of 5 risk for severe thunderstorms
across most of our CWA tonight. Convection should wane with the loss
of heating by late evening. The overnight period should be quiet.
A cold front will drop down through central Texas during the day
Friday. This bring a better chance for widespread convection. The
airmass will remain unstable and the severe risk will be level 2 of 5
again. In addition the PW will be high enough that locally heavy rain
will be possible and WPC has a level 2 of 4 risk for excessive
rainfall and flash flooding.
&&
.LONG TERM...
(Saturday through Thursday)
Issued at 156 PM CDT Thu May 1 2025
Key Messages:
- Drying out and a beautiful weekend for most areas on tap
- Wet and stormy pattern continues through Thursday
Starting the forecast period we should have most of the heavy rain
and possible strong storms pushing out of most of our southern areas
as the front pushes southward. In its wake we should see skies start
to clear out with humidity levels dropping and highs in the upper
70s leading to a nice Saturday with light northeast winds. An even
better day is expected on Sunday under partly to mostly sunny skies
with highs in the upper 70s to low 80s.
Things quickly change as we resume southerly flow which brings the
return of more humid conditions though high temperatures shouldn't
be as warm as this past week with most areas staying in the low 80s.
Additionally, chances for rain and thunderstorms begin to increase
Monday into Tuesday as several upper level short waves move from
northeast Mexico into the local area. The wet pattern continues
throughout the week as an upper level low pressure system over New
Mexico tries to push east into central TX. Surface wise we will have
a frontal boundary that pushes into our area Wednesday into Thursday
bringing several rounds of scattered showers and thunderstorms. Like
this past week the dryline is expected to stay just west of Del Rio
thus leaving our area on the warm and humid side of things thus
giving our area repeated chances for rounds and rounds of storms. At
this point it is too early to tell if we could have strong to severe
storms with each round so check back for future forecasts as things
become further refined. Temperatures look to remain in the upper 70s
and low 80s Monday to the mid 80s for Tuesday and Wednesday before
cooling back down to the low 80s for Thursday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1252 PM CDT Thu May 1 2025
Ceilings have risen to MVFR level at all of the terminals and will
stay that way through the afternoon and evening. We expect winds to
start gusting up to 25 kts within the next hour or two. There will be
low chances for showers and thunderstorms through this period. This
afternoon the best chances will be at DRT. Then the better chances
will shift to San Antonio and Austin late evening and overnight. MVFR
ceilings will develop again late this evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 69 87 63 80 / 30 80 70 10
Austin Bergstrom Intl Airport 67 87 62 78 / 30 80 70 10
New Braunfels Muni Airport 69 90 64 81 / 20 70 70 10
Burnet Muni Airport 67 83 61 78 / 30 80 60 10
Del Rio Intl Airport 69 90 67 82 / 30 40 60 30
Georgetown Muni Airport 67 84 61 77 / 30 80 70 10
Hondo Muni Airport 67 87 64 80 / 30 60 70 20
San Marcos Muni Airport 68 87 63 79 / 20 80 70 10
La Grange - Fayette Regional 70 88 64 79 / 20 80 80 10
San Antonio Intl Airport 70 88 65 79 / 20 70 70 20
Stinson Muni Airport 71 90 66 80 / 20 70 70 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...05
Long-Term...CJM
Aviation...05
In the hours before
Special weather statement, May 1, 2:32 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
332 PM CDT Thu May 1 2025
TXZ184-012115-
Edwards TX-
332 PM CDT Thu May 1 2025
...A strong thunderstorm will impact portions of southwestern Edwards
County through 415 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Carta Valley, or 17 miles southeast of Loma Alta,
moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Edwards County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2969 10045 2975 10064 3005 10063 2998 10028
TIME...MOT...LOC 2031Z 192DEG 14KT 2976 10056
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJM/BradyEvent by event
11 hail, 2 tornado, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Tornado, Burnet
- When
- May 1, 3:29 PM CST to 3:54 PM CST
- Where
- Burnet County, 5.91 mi NW of Oakalla to 3.62 mi NW of Oakalla
- Rating
- EF1
- Path length
- 3.1 mi
- Path width
- 880 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.032, -97.998
A National Weather Service survey team, with additional help from spotter video footage, concluded a tornado occurred in far northeast Burnet County. The|tornado formed just west of CR 223, about 1/10 of a mile from the Burnet/Lampasas County line. The tornado continued south along CR 223 and the Lampasas River for a short distance, then turned to the southwest crossing Panther Creek Rd. Shortly after|it turned southeast following along and just east of CR 223. The tornado is estimated to have dissipated just east of Taylor Ln. Along the tornado path significant damage was observed, including trunks of trees snapped and damage to homes and outbuildings. Based on damage the peak wind of the tornado was estimated to be 110 mph (EF-1) around Panther Creek Rd. to the 4000-5000 block of CR 223. A home along Panther Creek Rd. had the garage destroyed and a significant portion of the roof removed. A multipurpose garage/outbuilding on top of a hill had the west side of it’s cinder block walls collapse inward along with a metal framed roof collapsed down. At least six structures along the path of the tornado were significantly damaged. In each of these cases high winds impacted these building at their weakest points, contributing to the degree of damage. There is evidence the tornado, at times, had an erratic forward motion based on radar data and ground survey. One minor injury was reported to the driver of a delivery truck that was flipped on its side.
Hail, Llano
- When
- May 1, 3:45 PM CST
- Where
- Llano County, 2.75 mi ESE of Tow
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 30.860, -98.430
A thunderstorm produced baseball size hail in Buchanan Lake Village.
Tornado, Burnet
- When
- May 1, 4:16 PM CST to 4:30 PM CST
- Where
- Burnet County, 3.04 mi NW of Briggs to 2.7 mi NW of Briggs
- Rating
- EFU
- Path length
- 0.55 mi
- Path width
- 1 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.903, -97.954
Based on spotter footage, a tornado formed over open country just northwest of Briggs, and may at one point have lifted and reformed. The tornado occurred in an area that was not accessible by a National Weather Service survey team. The location and time is estimated based on radar data and spotter accounts. The width of this tornado is not known, and the entry is forced by the software.
Hail, Burnet
- When
- May 1, 4:55 PM CST
- Where
- Burnet County, 8.34 mi W of Burnet Craddock Arpt
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.760, -98.370
A thunderstorm produced golf ball size hail near SH 29 and Park Rd. 4 near Inks Lake State Park.
Hail, Burnet
- When
- May 1, 5:00 PM CST
- Where
- Burnet County, 9.72 mi WNW of Burnet Craddock Arpt
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 30.780, -98.390
A thunderstorm produced 2.5 inch diameter hail on the east side of Lake Buchanan.
Hail, Williamson
- When
- May 1, 5:49 PM CST
- Where
- Williamson County, 3.63 mi W of Andice
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.790, -97.910
A thunderstorm produced quarter size hail in Andice near the intersection of CR 208 and CR 236.
Hail, Burnet
- When
- May 1, 6:08 PM CST
- Where
- Burnet County, 7.16 mi W of Burnet Craddock Arpt
- Measured
- 2.25 in hail
- Reported by
- Public
- Coordinates
- 30.760, -98.350
A thunderstorm produced 2.25 inch diameter hail near Inks Lake State Park.
Hail, Burnet
- When
- May 1, 6:10 PM CST
- Where
- Burnet County, 7.26 mi W of Burnet Craddock Arpt
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 30.770, -98.350
A thunderstorm produced 2.5 inch diameter hail on Hwy 29 east of Buchanan Dam.
Hail, Burnet
- When
- May 1, 6:19 PM CST
- Where
- Burnet County, 8.34 mi W of Buchanan Lake
- Measured
- 2.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.810, -98.370
A thunderstorm produced baseball size hail on the east side of Lake Buchanan near the intersection of CR 690 and CR 114.
Flash Flood, Kinney
- When
- May 1, 6:20 PM CST
- Where
- Kinney County, 19.87 mi ENE of Brackettville to 20.43 mi ENE of Brackettville
- Cause
- Heavy Rain
- Reported by
- Storm Chaser
- Coordinates
- 29.440, -100.120
Thunderstorms produced heavy rain that led to flash flooding. There was 5-6 feet of water over FM 334 near Ox Ranch.
Hail, Burnet
- When
- May 1, 7:09 PM CST
- Where
- Burnet County, 0.59 mi W of Buchanan Lake
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 30.820, -98.240
A thunderstorm produced half dollar size hail north of Burnet.
Hail, Burnet
- When
- May 1, 7:09 PM CST
- Where
- Burnet County, 2.83 mi NNW of Buchanan Lake
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.860, -98.240
A thunderstorm produced quarter size hail north of Burnet.
Thunderstorm Wind, Uvalde
- When
- May 1, 7:30 PM CST
- Where
- Uvalde County, 0.69 mi N of Sabinal
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 29.330, -99.470
A thunderstorm produced wind gusts estimated at 65 mph that broke a large Hackberry tree in half in Sabinal.
Hail, Burnet
- When
- May 1, 8:33 PM CST
- Where
- Burnet County, 8.96 mi NNE of Lake Victor
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 31.010, -98.120
A thunderstorm produced ping pong ball size hail in northern Burnet County.
Hail, Burnet
- When
- May 1, 8:38 PM CST
- Where
- Burnet County, 8.96 mi NNE of Lake Victor
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 31.010, -98.120
A thunderstorm produced golf ball size hail in northern Burnet County.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Puerto Rico, May 1 to 5, 20251 death · 1 injured · $523,000 · 79 events
- Tornado and Hail in Alabama, May 1 to 3, 20251 death · 2 injured · $7,000 · EF0 · 40 events
- Hail and Damaging Winds in Alabama, May 1 to 3, 2025$384,000 · 2 in hail · 77 events
- Wildfire in Pennsylvania, May 1 to 2, 2025$800,000 · 1 event
- Hail and Damaging Winds in Ohio, May 1 to 5, 2025$55,000 · 1.25 in hail · 55 events
- Tornado and Flash Flooding in Oklahoma, May 1 to 2, 2025$175,000 · EF0 · 26 events
- Flash Flooding and Hail in Texas, May 1 to 2, 2025$70,000 · 4.5 in hail · 34 events
- Hail and Damaging Winds in Mississippi, May 1 to 2, 2025$101,000 · 1.5 in hail · 16 events
- Damaging Winds in Pennsylvania, May 1, 2025$82,000 · 61 kt wind · 11 events
- Flooding in Oklahoma, May 1 to 5, 2025$100,000 · 4 events
- Drought in New Mexico, May 1 to 31, 202528 events
- Drought in Texas, May 1 to 31, 202527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256790, 1263778, 1256791, 1263779, 1263780, 1263781, 1263782, 1263783, 1263784, 1263785, 1263786, 1263787, 1263788, 1263789, 1263790.